Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

PVC's, Sinus Tach and few answers

Hello and thank you for considering my questions.

I am a 48 y.o. male with a history back to 1992 that started out with a bout of lone afib and has, since 1998, been frequent bouts of sinus tachycardia, one bout of SVT in 2002, and lots of PVC's since 2002. Two cardioversions and lots of pills along the way. I have seen perhaps a dozen doctors including my current cardiologist. My EKG always reads LAFB, sinus tach, left axis deviation and is stamped abnormal. My lab work is fine and so was my echo and two chest x-rays in January of 2003 and this past February. I do not smoke or drink.

I am not satisfied with the brush off the doctors give me. My cardio gave me exactly 2 minutes and 30 seconds at my recent visit. Over the years, I have been on Inderal in varying doses, a short trial of Toprol XL which was very unpleasant (gastric distress) and now back on Inderal. Also Xanax for my chronic and quite severe anxiety and panic condition. My former internist claimed no problems, yet hit me with huge dietary and activity restrictions. He also put a letter in my file saying I was at high risk for sudden death.

Positional PVC's, tach, gastric misery (still) and all that fear. Meds do very little. I am really confused, upset and would appreciate your comments. Thank you!
11 Responses
239757 tn?1213809582
MEDICAL PROFESSIONAL
mrbh,

thanks for the post.


Im not sure what your question is.  However, the most important thing for a patient is a trust in the physicians managing thier health.  If you do not have this with your current physician, I would seek another opinion.

Academinc centers are good places for second opinions.  I would investigate this option and hopefully ease your worries and answer your questions.

good luck
Avatar universal
I agree with Pluto.  No physician should give you so little time.  Find a referral cardiologist who will start from the beginning.  It is hard to find someone but I agree go to a large center who has a cardiology teaching program. You are apt to get more time and investigation into what is going on. Take your records with you but they will probably want to do some of their own testing.  If your record said you were at risk for sudden cardiac death, that needs to dealt with.  Though the information you provided doesn't point in that direction.  Other than the arrhythmias, do you have myocardial disease?

Avatar universal
Dr's that do not spend enough time with you have too many patients.  They make 'snap' decisions that are not beneficial for the patient and sometimes are catastrophic.

Glenn
Avatar universal
Sir -

You are not alone in the fight to be taken seriously by the medical condition. Sometimes you feel so taken advantage of. I went to my cardiologist for my 2 year visit (only so that i can get refills) and did receive about 2.4 minutes myself. Told Dr. of my recent PVC issues and was just handed a slip for Toprol XL.. So far, it hasn't done much, but what I'm mainly concerned with is that she wouldn't tell me why these things are happening to me.. Can I just get an answer? But nothing.. For 12 years now, I've gotten nothing but lip service and prescrips for Inderal and Toprol..

I hope tha t you see a new Dr. soon.. Try to get a referral from someone that trusts their cardio Dr. and likes what they do for them.

Good Luck to You.
Avatar universal
It sounds like we are living the same nightmare. 12 years of being pushed out the door with scrips for pills that do little or nothing...except drain our wallets.

I'm back on my Inderal after losing struggles with Toprol-XL and Nadolol, both of which ripped my digestion to shreds. In my humble opinion, and based on experience, the Inderal is the least offensive and most helpful med I have taken.

Don't feel too bad about the PVC answers you got. It took me two years just to get a doc to tell me if mine were unifocal or multifocal...then he told me to ignore them. That advice is all well and good, except when in the middle of a PVC episode, living alone, and are wallowing in the fear as well as the discomfort.

Thank you for your highly relevant observations. Best Wishes...
Avatar universal
You wont get too many answers anyway there isnt enough known about PVC's and no desire to find out more since it doesnt seem to kill too many of us.

I've got my results for my 24 hour holter which shows 165 premature normals and 344 premature aberrants and I still dont have a clue what the difference is...

all in all though its 0.3% of the total so I'm better off than some.


Ray.
Avatar universal
I have recently been switched to toprol XL and am having very little success, as a matter of fact my bigeminy has come back, I am wondering about the gastric discomfort that people are talking about with it, it seems that I am very gassy and wonder if that is what people are discussing.

Thanks
Avatar universal
I have the fortunant or unfortunant ability to hear every heart beat through a soft bursor [sp] in my right ear.  So, when my PVCs started a couple of months ago, I knew it right away.  I also lie on my left side and can distinctly hear every heart beat when my ear is resting on the pillow.  That is the only symptom I have.  I passed a nine minute Bruce Protocol Stress Test yesterday with lessoning PVCs as my heart rate increased toward the goal of 124 bpm [actually reached 130].  The ultra sound showed excellent heart muscle action, even in the right side where I have two stents.  He did add Toprol-XL 25 MG to my Cardizm 240s with the though that if it helped, he would reduce the strength of the Cardizm CDs.

I have never felt any discomfort, dizzness, etc.

Any comments or suggestion?
Avatar universal
have lyme disease and mvp for 15 years.  all the while had various pvcs pacs......been on tenormin..... then 2 years ago got unbearable couldnt get to sleep, would wake up,,, early shocks calls with extra beats..etc....... then switched to verapamil with tenormin better for awhile, lately same again switched to inderal with verap....a apcs better, now though getting major pvc like a slam in the chest , just one or two but it takes my breath away and makes me light headed.....  dr. says not meds..... does nothing.......doesnt feel like a good thing to have happening... especially worse after doing too much physical activity when i am coming down...... knocks the wind out of me.....how do these docs take this so lightly...?????
Avatar universal
I am a 52 yr. old bodybuilder with a history of intermittent irregular heart rate since moving here to Palm Springs 2 yrs. ago...I never experience it during exercise...mostly it occurs after eating dinner and during sleep...Potassium and Magnesium helped for a while, but has recurred here recently...I'm not sure if it could be from the heat or possibly all the smoke in the air from the wildfires...but I don't like it...have always had a fast resting heart rate and am generally healthy as a horse otherwise...go figure.
Avatar universal
The gastric misery with the Toprol felt like there was an inflated volleyball in my stomach. I felt terrible...so bloated and cramped I could barely move. It lasted for hours and hours. Even a healthy belch now and then didn't help. Not much relief, except getting off the Toprol and back on my Inderal.

I pity the poor folks on Toprol. Nasty stuff IMHO.
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.